MAUDE Adverse Event Report: AVANOS MEDICAL INC. ON-Q PUMP W/ SELECT-A-FLOW AND ONDEMAND; ELASTOMERIC-COMBO

AVANOS MEDICAL INC. ON-Q PUMP W/ SELECT-A-FLOW AND ONDEMAND; ELASTOMERIC-COMBO
Model Number CB005
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Vomiting (2144)
Date of Event 10/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 01 nov 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Fill volume: unknown.Flow rate: 7 ml.Procedure: acl procedure.Cathplace: unknown.Infusion start time: (b)(6) 2022.Infusion stop time: (b)(6) 2022.The patient reported, 400 ml medication infused quicker than expected; they had on demand saf running at 7 ml per hour with additional 5 ml/hr on demand, the pump was placed at 230 pm on (b)(6) 2022 and was out by 930 pm (b)(6) 2022.The patient reported pushing the button a maximum of 10 times, (pushed 4 times while in the hospital and about 6 times during the afternoon).Client reported it may have been warm and potentially squeezed under her armpit because it was being held in her bag that way.The patient reported they vomited a few times; there was no report of medical intervention; they are reportedly doing ok.The patient was guided through removing the device; the black tip was reportedly intact.
 
Additional Manufacturer Narrative
The actual sample from the reported event was returned for evaluation.During the functional evaluation flow accuracy test was performed and the pump yielded a rate of 7.43ml/hr, which is within specifications; pressure pot test was performed at the flow rates of 1ml/hr, 2ml/hr, 4ml/hr and 7ml/hr, all of the settings yielded within specifications.The reported fast flow was not replicated during the functional evaluation.The investigation determined that the returned device functioned as intended; during the sample evaluation no defect was found; therefore, the root cause was not determined.All information reasonably known as of 26 dec 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for lot 20063003 was reviewed and the product was produced according to product specifications.All information reasonably known as of 29 nov 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
The patient reported surgical pain and post-op nausea and vomiting.

Brand Name
ON-Q PUMP W/ SELECT-A-FLOW AND ONDEMAND
Common Device Name
ELASTOMERIC-COMBO
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S. DE R.L. DE C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c.
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key15712182
Report Number2026095-2022-00115
Device Sequence Number5132671
Product Code MEB
UDI-Device Identifier00193494134730
UDI-Public00193494134730
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/17/2023
Device Model NumberCB005
Device Catalogue NumberN/A
Device Lot Number20063003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer11/01/2022
12/02/2022
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date11/30/2022
12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BUPIVACAINE
Outcome Attributed to Adverse Event Other;
Patient Age26 YR
Patient SexFemale
Patient Weight68 KG